Alert archive / Nebraska / Red Flag Warnings in 2023
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 15, 2023, 2:35 PM CDT for 5 counties in Nebraska. It took effect at Apr 16, 2023, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2023, 2:35 PM CDT (19:35 UTC)
- In effect from
- Apr 16, 2023, 1:00 PM CDT
- Expired
- Apr 16, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Garfield County, NE, Holt County, NE, Loup County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS83 KLBF 151935 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 235 PM CDT Sat Apr 15 2023 NEZ209-160900- /O.NEW.KLBF.FW.W.0007.230416T1800Z-230417T0100Z/ Loup Rivers Basin- 235 PM CDT Sat Apr 15 2023 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 209... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...1 PM CDT until 8 PM CDT Sunday * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Around 60. * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
268 WWUS83 KLBF 160848 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 348 AM CDT Sun Apr 16 2023 NEZ209-170100- /O.CON.KLBF.FW.W.0007.230416T1800Z-230417T0100Z/ Loup Rivers Basin- 348 AM CDT Sun Apr 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 209... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...1 PM CDT until 8 PM CDT Sunday * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the mid 50s. * LIGHTNING... * IMPACTS...Any fires that develop will spread rapidly and will be difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 15, 12:43 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 15, 12:43 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1243 PM CDT Sat Apr 15 2023 ...Aviation Update... .SYNOPSIS... Issued at 256 AM CDT Sat Apr 15 2023 Key Messages: - Rain and snow showers continue through today before exiting the area this evening. - Warming temperatures and dry conditions return Sunday through Tuesday with increased fire weather concerns. - Cold front to bring cooler temperatures and increased precipitation chances for the latter half of next week. Recent GOES-16 WV imagery and RAP 500-mb analysis showed a ridge extending from New England north-northwest into northern Ontario. South of this feature, a closed low pressure system was centered across Kentucky into the Virginia's. Further west of this feature, a trough of low pressure was crossing the Central Rockies. Another trough of low pressure was apparent off the coast of British Columbia. At the surface, high pressure encompassed much of the Northern Rockies. Surface low pressure was situated across the Kansas/Oklahoma border. Rain showers have begun to spread across portions of western and north central Nebraska this morning in response to increasing mid-level frontogenesis in advance of an H7 trough, currently centered across central Nebraska. Temperatures have even become cold enough to support snow showers across portions of southwestern Nebraska. At 3AM CT, temperatures ranged from 36 degrees at North Platte to 40 degrees at Broken Bow. && .SHORT TERM...(Today through Sunday) Issued at 256 AM CDT Sat Apr 15 2023 Rain and snow showers will continue this morning across portions of southwestern and north central Nebraska. Warm ground temperatures will result in little to no snowfall accumulation, though if any snow does accumulate it will remain limited to grassy surfaces. As the previously mentioned H7 trough tracks east into eastern Nebraska this afternoon, precipitation chances shift into areas east of Highway 83 before quickly exiting the area early this evening. Diurnally driven isolated rain showers are expected for those areas resulting in additional rainfall accumulations of a quarter inch or less. Northwest winds will remain rather gusty on the backside of the departing H7 trough with gusts of 30 to 40 mph expected across western and north central Nebraska. The aforementioned upper-level trough axis exits the area late tonight with subsidence behind the departing system leading to gradually clearing skies. Lows remain below normal in the 20s and 30s across western and north central Nebraska. Weak upper-level ridging and surface high pressure returns to bring dry and warmer conditions back to western and north central Nebraska on Sunday. Temperatures warm back into the 50s and 60s on Sunday under clear skies. Though northwest winds will remain fairly light for the western half of the forecast area, northwesterly winds will become gusty by Sunday afternoon across the east on the backside of the departing upper-level trough. Gusts of 30 to 40 mph will be common for the eastern half of the forecast area. These gusty winds combined with drier air behind the system will lead to elevated fire weather concerns for areas generally east of Highway 83. .LONG TERM...(Sunday night through Friday) Issued at 256 AM CDT Sat Apr 15 2023 The gusty winds much of the area will observe during the day on Sunday will quickly subside around sunset. The upper-level ridge will continue to build east across the High Plains overnight leading to winds veering towards the south/southeast on Monday. Winds will remain rather light on Monday with temperatures warming back into the above normal range in the mid 60s to mid 70s. These warm temperatures will promote minimum relative humidity values as low as 15 percent across the area. Despite the minimum relative humidity values falling to critical thresholds, the light southerly winds will limit fire weather concerns to remain elevated on Monday. The ridge will begin to break down as the aforementioned upper- level trough of low pressure pushes onshore of the PNW on Tuesday. Though southeasterly winds remain gusty on Tuesday with gusts up to 35 mph possible, relative humidity values will remain above critical thresholds limiting overall fire weather concerns. A shortwave trough will cross the area with an associated cold front to bring increased precipitation chances late Tuesday. Multiple shortwaves look to cross the area bringing a rather active pattern to continue into the weekend. Model solutions vary on the evolution and timing of these systems leading to uncertainties in accumulations. Despite this, the latter half of the week will be the best potential for wetting moisture across western and north central in the extended period. Will continue to monitor this potential with subsequent forecasts. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1243 PM CDT Sat Apr 15 2023 VFR ceilings are forecast at the KLBF and KVTN terminals today as an upper trough moves across the region. Gusty northwest winds near 33018G28KT today will diminish by 01Z this evening with any gusts expected to be below 15KT. Mainly SKC tonight into Sunday. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Viken SHORT TERM...Viken LONG TERM...Viken AVIATION...Roberg
Hazardous weather outlook, Apr 15, 11:50 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1150 AM CDT Sat Apr 15 2023 NEZ004>010-022>029-035>038-056>059-069>071-094-161700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1150 AM CDT Sat Apr 15 2023 /1050 AM MDT Sat Apr 15 2023/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions are expected across parts of western and north central Nebraska Sunday, Monday and Wednesday. The concern is low afternoon humidity between 15 and 20 percent. Gusty northwest winds are also expected on Sunday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.